Jump to content
CrazyBoards.org

Recommended Posts

This is not an alarming or particularly bad side effect, I just didn't find any search results on this topic on the forum so I thought I'd ask.

 

Has anyone else had brain zaps on Buspar?

 

I just started the Buspar about a week and a half ago, 10mg 2x/day.  Starting within an hour of a dose, then continuing for about another hour or two, I get brain zaps similar to the kind commonly caused by SSRI discontinuation.  They're not nearly as bothersome as the zaps I had coming off meds like Lexapro in the past.  And they're not constant like they were during SSRI discontinuation.  But they do make me light-headed and can be strong enough to make it somewhat difficult to concentrate very well until they go away.  They seem to be more pronounced after my morning dose, which is usually the one that follows the longer interval of time between doses.  (Buspar has a very short half-life)

 

My next pdoc appointment is Feb 12, and I'll definitely ask about it then.  If it gets really troublesome I could email pdoc, but its manageable right now.  I've always read about how Buspar has a reputation for being a weird med that often does absolutely nothing, good or bad, for a significant number of people.  It seems to be doing *something* so I'm just wondering if anyone else has had a similar experience to mine.  

Link to comment
Share on other sites

Hi All,

 

I'm seriously new to this board so be gentle.

 

I've recently switched to Buspar from Celexa - I made the switch because Celexa was making me gain alot of weight - I serioulsy lost 4 pounds in the two weeks since I've swtiched off, so I really really want the Buspar to work - the thing is - I don't know if I'm having brain zaps - can you describe what they feel like - I know I feel off.  Its like I have a head cold, but I don' tknow if I have a head cold or if it's the medication.  I don't want to call my doctor if I'm just you know, being anxious about it.  Because well - I'm axious about everything, so...It's only been 2 full weeks off Celexa and on Buspar alone so I'm trying to be patient.  Any thoughts?

Link to comment
Share on other sites

I don't know the answer to your question, so I'll just say hi and welcome, and that I would think any brain zaps would more likely be from going off Celexa rather than going on BuSpar, but with my having no experience with Celexa myself, and my being personally brain zap-free, hopefully somebody else will come along with a better answer for you.

Link to comment
Share on other sites

Hi All,

 

I'm seriously new to this board so be gentle.

 

I've recently switched to Buspar from Celexa - I made the switch because Celexa was making me gain alot of weight - I serioulsy lost 4 pounds in the two weeks since I've swtiched off, so I really really want the Buspar to work - the thing is - I don't know if I'm having brain zaps - can you describe what they feel like - I know I feel off.  Its like I have a head cold, but I don' tknow if I have a head cold or if it's the medication.  I don't want to call my doctor if I'm just you know, being anxious about it.  Because well - I'm axious about everything, so...It's only been 2 full weeks off Celexa and on Buspar alone so I'm trying to be patient.  Any thoughts?

 

I have not been on Buspar, so take this with a grain of salt, but I have been on Celexa, and going off it I felt like I had the flu or a cold...no runny nose, of course, but otherwise.  So it could be discontinuing the Celexa for you.

Link to comment
Share on other sites

Hi All,

 

I'm seriously new to this board so be gentle.

 

I've recently switched to Buspar from Celexa - I made the switch because Celexa was making me gain alot of weight - I serioulsy lost 4 pounds in the two weeks since I've swtiched off, so I really really want the Buspar to work - the thing is - I don't know if I'm having brain zaps - can you describe what they feel like - I know I feel off.  Its like I have a head cold, but I don' tknow if I have a head cold or if it's the medication.  I don't want to call my doctor if I'm just you know, being anxious about it.  Because well - I'm axious about everything, so...It's only been 2 full weeks off Celexa and on Buspar alone so I'm trying to be patient.  Any thoughts?

The brain zap thing feels nothing like a cold or flu.  Its more like getting little electrical jolts to the head at frequent intervals.  It can also come with some dizziness, lightheadedness, even vertigo if it gets bad.

 

However, like everything to do with everything we discuss here, it is (sometimes vastly) different for everyone.  You really need to bring up your specific symptoms/side effects with your own doctor at some point.  If its not urgent, sure, wait til a regular appointment.  But if whatever is happening to you is bad enough to interfere with daily functioning, its a good idea call and ask if your doc thinks you should come in sooner.  

Link to comment
Share on other sites

  • 11 months later...

The same thing happens to me on Buspar. I get the zaps within an hour and they last about an hour. Oddly, I took prozac for awhile along with the Buspar and the brain zaps didn't happen with that combo. I'd love to know why or if anyone else has noticed this :)

 

What the zaps feel like is hard to explain. Sort of like that jolt you get when startled. Or like that uncomfortable feeling when you have a high fever minus the body aches. They're unpleasant...

Link to comment
Share on other sites

When I've had them, I feel like I've been lightly electrically shocked. It goes from my head down my body really quickly, and then stops, it is a bit like a vibration.

 

This is just my personal experience of what I thought were brain zaps.

Link to comment
Share on other sites

When I've had them, I feel like I've been lightly electrically shocked. It goes from my head down my body really quickly, and then stops, it is a bit like a vibration.

This is just my personal experience of what I thought were brain zaps.

^this is my experience with brain zaps too.

I don't know if it's caused by the buspar or another med but I get them here and there too. Mostly though, I find it happens during a med change.

  • Like 1
Link to comment
Share on other sites

  • 2 years later...
  • 2 weeks later...

Adam,

If you're worried about side effects being dangerous you should definitely talk to your doctor. Everyone is different and responds differently to meds. Some meds interact with others so it also could depend on what else you might be taking, other health conditions, allergies, etc. 

Edited by her-escape
Link to comment
Share on other sites

  • 11 months later...
  • 4 months later...

I was just Googling this & this is one of the 1st results that comes up. I started Buspar 6 days ago & about 30 minutes after each dose, brain zaps start. I, too, have only ever had them when coming off an SSRI. They're so annoying. I'm on 5mg 3x daily. Just in case this helps anyone in the future.... 

Link to comment
Share on other sites

  • 3 years later...

hello all! i just started back on my busbar and i'm having the brain zaps also, when i first started it back in the summer  i noticed the zaps and it was very annoying. I didn't know what it was but it did go away after a while of taking it. I stopped taking the meds for some months and just recently started them again and here comes the zappy feeling again so i am 99.9 % sure it is coming from the busbar.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...